MAUDE Adverse Event Report: AESCULAP AG PATELLA 3-PEGS P4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

AESCULAP AG PATELLA 3-PEGS P4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number NX044
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Implant Pain (4561); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for all available lot numbers; the devices were found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
It was reported to aesculap inc.That an vega knee implant system, comprised of the following components, vega system ps tibia plateau t3, cemented implant (part # nx055z) (ref.Associated mdr id 2916714-2020-00526), vega system ps femur f6n l (part #nx013z) (ref.Associated mdr id 2916714-2020-00527), vega system peek plug t1-t5 (part # nn260p) (ref.Associated mdr id 2916714-2020-00528), ps+ gliding surface implant 12mm t3/t3+ (part # nx131) (ref.Associated mdr id 2916714-2020-00529), and a patella 3-peg p2 (part # nx044), was implanted during a primary surgery performed on (b)(6) 2013.According to the complainant, following the primary surgery, the patient experienced knee pain, swelling, and difficulty walking.There was no reported revision surgery.The cement used during the primary surgery is unknown.The complaint device is not available to be returned to the manufacturer for evaluation.Additional information has been requested, but has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).Involved components: nx055z - as vega ps tibial plateau cemented t3 - lot # 51904336.Nx013z - as vega ps femoral comp.Cemented f6n l - lot # 51912186.Nn260p - plug f/tibial plateau - lot # 51927002.Nx131 - vega ps gliding surface t3/3+ 12mm - lot # 51904696.Nx044 - patella 3-pegs p4 - lot # 51911583.

Brand Name
PATELLA 3-PEGS P4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10804450
Report Number2916714-2020-00530
Device Sequence Number17087097
Product Code JWH
UDI-Device Identifier04046963810306
UDI-Public4046963810306
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2020
Report Date (Section F) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2017
Device Model NumberNX044
Device Catalogue NumberNX044
Device Lot Number51911583
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/27/2018
Event Location Hospital
Date Report to Manufacturer12/27/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA11/06/2020